How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

Could sudden severe hip pain be an adverse reaction to taking

This answer was rated:

Could sudden severe hip pain be an adverse reaction to taking Viibryd (40mg)? On 18th day after beginning Viibryd (20mg), I experienced sudden severe sharp (knife like) pain in my left outer hip area with shooting pain (sharp) followed by a burning sensation around my knee. I take have been taking Cymbalta (60mg bid), Pradaxa (150mg bid), Cymbala (60mg bid), and Lyrica (75mg tid) among others. I am 76 years old and in good physical shape and with all things considered, (type II diabetes, well controlled with Lantus, high BP, Stage III kidney) in good health.
Hello from JA

I am Dr. Thomas, board certified in internal medicine and I can help you with this and any follow up questions. I cover a lot of ground and might give you an answer or ask for information, but use reply to communicate with me for questions or added details

The drug has rarely caused joint pain.

However the extensiveness and distribution of your pain indicates radiculopathy, most likely referred from disc problems in the lower spine.

Problems in the hip and leg are possible, but what you need at this point is a structural examination, and possibly an MRI of the lower spine.

Diabetes can cause nerve pain, but it is usually in a different distribution.

OK. If you have further questions or details, use reply to expert.
Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.
Dr. Thomas, MD and 4 other Medical Specialists are ready to help you